Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 126, NWS Melbourne, FL

October 27, 2025Lake County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 27, 2025, 5:12 PM EDT for Lake County, Orange County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2025, 5:12 PM EDT (21:12 UTC)
Expired
Oct 27, 2025, 5:30 PM EDT
In force
18 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lake County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 1:53 PM EDT, 3 hours 19 minutes earlier. Its key messages:

  • Issued at 142 PM EDT Mon Oct 27 2025
  • Scattered to numerous showers and storms this afternoon, with locally heavy rainfall remaining possible.
  • Flood Watch continues for Volusia, Lake, Seminole, Orange, Osceola, and Brevard counties through 8PM.
  • Drier and cooler conditions will move in Tue with reinforcing cool, dry air for late week.
Area forecast discussion, Oct 27, 1:53 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
153 PM EDT Mon Oct 27 2025

...New KEY MESSAGES, DISCUSSION, MARINE, AVIATION...

.KEY MESSAGES...
Issued at 142 PM EDT Mon Oct 27 2025

- Scattered to numerous showers and storms this afternoon, with
  locally heavy rainfall remaining possible.

- Flood Watch continues for Volusia, Lake, Seminole, Orange,
  Osceola, and Brevard counties through 8PM.

- Drier and cooler conditions will move in Tue with reinforcing
  cool, dry air for late week.

&&

.DISCUSSION...
Issued at 142 PM EDT Mon Oct 27 2025

Rest of Today-Tonight...Early this afternoon, east central Florida
remains within a warm, humid airmass with a warm front stalled
across north Florida and the panhandle. After a dry morning, the
cumulus field is deepening over the forecast area early this
afternoon on visible satellite imagery, increasing confidence that
there is enough unstable air present to allow for scattered to
numerous showers and storms to develop later this afternoon and into
the evening hours. Fortunately, unlike Sunday, surface observations
and 915MHz profiler winds show low level flow no longer opposes the
mean flow and has veered southerly. These winds are forecast to
continue to veer southwesterly through the afternoon, as a cold
front begins to approach the area. This is good news, as showers and
storms are expected to move, albeit around 10 mph, and are not
expected to sit over one area for several hours, like yesterday.
However, plentiful moisture (PWATs ~2") and fairly slow storm
motions, will still support the threat for locally heavy rainfall
through this afternoon. Any rainfall at all will only exacerbate
flooding concerns in areas of Lake and Brevard Counties that
received 10-20" in the last 24 hours.

Through this afternoon, CAMs suggest the current band of showers and
storms moving through the Big Bend region of Florida will diminish.
However, additional showers and storms look to develop late this
afternoon and into this evening. While models have bounced around
with the placement of this convection, recent runs have been more
consistent in highlighting areas along and south/east of the I-4
corridor. Therefore, while really any rainfall at all will be a
concern for portions of Lake County, which saw the higher end of the
rainfall totals Sunday, CAMs are more concerning for northern
portions of Brevard County. Additional rainfall accumulations up to
2-4" will be possible in convection this afternoon. Therefore, have
maintained the Flood Watch through 8 PM. By this evening, showers
and storms are forecast to move into the Treasure Coast, which have
remained drier than northern portions of the forecast area and are,
therefore, less at risk for flooding concerns. PoPs through late
afternoon are forecast between 60-70%. A few strong wind gusts
cannot be ruled out, though lapse rates overall remain modest.

Tonight, drier air will begin to filter into the area as the cold
front moves southward. Rain chances will diminish from north to
south this evening, clearing the Treasure Coast by around midnight.
Light winds will support the threat for patchy fog, especially in
areas that have seen locally heavy rainfall. Use caution when
driving overnight and during the morning commute. Overnight lows are
forecast in the mid to upper 60s.

Tuesday-Monday...The cold front will continue to push southward
through east central Florida Tuesday and will help keep Major
Hurricane Melissa well south and east of the local area. PWATs look
to fall below 1", providing a welcome reprieve for waterlogged
communities. In fact, mostly dry conditions are expected through the
remainder of the week and into the weekend, as a series of
reinforcing cold fronts move through. Will need to watch the
potential for a few showers along a front Wednesday night into
Thursday. Otherwise, PoPs remain below 15% through the remainder of
the forecast period. Instead, breezy northerly winds mid-week look
to usher in a Florida fall just in time for Halloween , with
temperatures falling below normal. High temperatures in the lower to
mid-80s Tuesday will be limited to the lower 70s by Friday (around
10 degrees below average for late October). Drier air will also
allow low temperatures to fall into the 50s by late week, with upper
40s possible in the normally cooler locations of Lake and Volusia
Counties (also around 10+ degrees below average).

&&

.MARINE...
Issued at 142 PM EDT Mon Oct 27 2025

The Small Craft Advisories for the nearshore waters north of
Sebastian Inlet have been extended through 8 PM, as buoy
observations still show seas up to 7 ft in that area. SCAs remain
in effect for the offshore Brevard and Volusia County waters.
Along and offshore from the Treasure Coast, small craft should
exercise caution due to seas up to 6 ft. Scattered to numerous
offshore- moving showers and storms are forecast this afternoon
into this evening. Southerly winds 10-15 kts will veer westerly
tonight as a cold front approaches.

The front will pass through the local waters into Tuesday, with
northerly winds increasing to 15-20 kts behind the boundary.
Seas will remain 4-6 ft, with up to 7 ft well offshore north of
Cape Canaveral. Periods of poor to hazardous boating conditions
will continue through late week, as a series of reinforcing cold
fronts move through the local waters. Northwesterly winds will
increase up to 20-25 kts Thursday behind another front, with seas
building to up to 8 ft in the Gulf Stream. Dry conditions will
prevail into the weekend.

&&

.AVIATION...
(18Z TAFs)
Issued at 142 PM EDT Mon Oct 27 2025

Scattered to numerous showers and storms are forecast across east
central Florida this afternoon, and VCTS is included at all local
terminals through the evening. The previous TAF forecast remains on
track with little change to the timing of peak TSRA impacts and
associated TEMPOs. Southerly winds this afternoon begin to shift
northwest overnight as a cold front approaches and passes central
Florida. Models are hinting at low stratus and fog developing into
early Tuesday morning, especially across the north interior. Have
hedged with VFR visibility reductions (6SM) and lowering cloud bases
(~SCT006) across the north terminals for now, but may need to
consider MVFR/IFR TEMPOs with future TAF packages as confidence
increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  78  61  78 /  30   0   0   0
MCO  70  83  63  81 /  20   0   0   0
MLB  70  83  66  81 /  30   0   0   0
VRB  69  84  66  82 /  40   0   0   0
LEE  66  80  59  79 /  10   0   0   0
SFB  68  82  61  81 /  20   0   0   0
ORL  69  82  62  81 /  20   0   0   0
FPR  69  84  66  82 /  40   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ041-044>046-053-
     141-144-247-347-447-547-647-747.

AM...Small Craft Advisory until 8 PM EDT this evening for AMZ550-552-
     570-572.

&&

DISCUSSION...Leahy
AVIATION...Law

In the hours before

Special weather statement, Oct 27, 4:30 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
430 PM EDT Mon Oct 27 2025

FLZ041-044-272115-
Northern Lake County FL-Inland Volusia FL-
430 PM EDT Mon Oct 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Paisley, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen, and Pierson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!

&&

LAT...LON 2926 8142 2926 8121 2888 8118 2888 8168
      2896 8168 2896 8166 2905 8166 2905 8164
      2928 8164 2929 8165 2933 8142
TIME...MOT...LOC 2029Z 258DEG 18KT 2908 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Oct 27, 5:01 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
501 PM EDT Mon Oct 27 2025

FLZ045-144-272130-
Orange FL-Southern Lake County FL-
501 PM EDT Mon Oct 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 530 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lake Louisa, or 8 miles south of Groveland, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winter Garden, Groveland, Mascotte, Bay Lake, and Ferndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!

&&

LAT...LON 2855 8195 2867 8166 2835 8156 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2100Z 239DEG 17KT 2844 8185

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Oct 27, 5:04 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
504 PM EDT Mon Oct 27 2025

FLZ041-141-272200-
Coastal Volusia FL-Inland Volusia FL-
504 PM EDT Mon Oct 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
600 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand, and New Smyrna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2909 8090 2889 8075 2888 8136 2894 8135
      2896 8137 2898 8135 2900 8137 2912 8137
      2919 8095
TIME...MOT...LOC 2103Z 262DEG 20KT 2902 8124

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Oct 27, 5:04 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
504 PM EDT Mon Oct 27 2025

FLZ045-272130-
Orange FL-
504 PM EDT Mon Oct 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE COUNTY
THROUGH 530 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Nona, or near Orlando International Airport, moving northeast at
20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Wedgefield, Avalon Park, Orlando International Airport, and
Lake Hart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!

&&

LAT...LON 2837 8127 2844 8134 2858 8119 2843 8106
TIME...MOT...LOC 2103Z 239DEG 17KT 2846 8123

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:02 PM EDTFlash Flood Warning Considerable damage threatMLBLake118 min
Oct 26, 8:04 PM EDTSpecial Weather StatementMLBBrevard56 min
Oct 26, 8:11 PM EDTSpecial Marine WarningMLB64 min
Oct 26, 8:18 PM EDTSpecial Marine WarningMLB117 min
Oct 26, 8:32 PM EDTFlash Flood WarningMLBBrevard88 min
Oct 26, 8:40 PM EDTSpecial Marine WarningMLB2 hr
Oct 26, 8:42 PM EDTAreal Flood AdvisoryMLBIndian River3 hr
Oct 26, 8:59 PM EDTSpecial Weather StatementMLBBrevard61 min
Oct 26, 9:05 PM EDTSpecial Marine WarningMLB55 min
Oct 26, 9:23 PM EDTSevere Thunderstorm WarningMLBBrevard52 min
Oct 26, 9:29 PM EDTAreal Flood AdvisoryMLBLake, Orange91 min
Oct 26, 9:47 PM EDTSpecial Weather StatementMLBBrevard43 min
Oct 26, 9:52 PM EDTFlash Flood Warning Considerable damage threatMLBBrevard4 hr
Oct 26, 9:57 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatMLBLake3 hr
Oct 26, 9:59 PM EDTTornado WarningMLBBrevard16 min
Oct 26, 10:05 PM EDTSpecial Marine WarningMLB115 min
Oct 26, 10:11 PM EDTSpecial Marine WarningMLB57 min
Oct 26, 10:15 PM EDTSpecial Weather StatementMLBBrevard60 min
Oct 26, 10:18 PM EDTSpecial Weather StatementMLBLake27 min
Oct 26, 10:31 PM EDTAreal Flood AdvisoryMLBLake, Orange119 min
Oct 26, 10:59 PM EDTFlash Flood WarningMLBLake, Orange2 hr
Oct 26, 11:44 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole91 min
Oct 27, 12:55 AM EDTAreal Flood WarningMLBLake, Orange6 hr
Oct 27, 1:51 AM EDTAreal Flood WarningMLBBrevard5 hr
Oct 27, 7:22 AM EDTSpecial Marine WarningMLB38 min
Oct 27, 7:38 AM EDTSpecial Marine WarningMLB37 min
Oct 27, 7:54 AM EDTSpecial Marine WarningMLB51 min
Oct 27, 8:12 AM EDTSpecial Marine WarningMLB48 min
Oct 27, 8:58 AM EDTSpecial Marine WarningMLB47 min
Oct 27, 9:47 AM EDTSpecial Marine WarningMLB43 min
Oct 27, 11:48 AM EDTRiver Flood WarningMLBSeminole21 days
Oct 27, 4:30 PM EDTSpecial Weather StatementMLBVolusia45 min
Oct 27, 5:01 PM EDTSpecial Weather StatementMLBLake29 min
Oct 27, 5:04 PM EDTSpecial Weather StatementMLBVolusia56 min
Oct 27, 5:04 PM EDTSpecial Weather StatementMLBOrange26 min
Oct 27, 5:07 PM EDTSevere Thunderstorm WarningMLBVolusia22 min
Oct 27, 5:09 PM EDTSpecial Marine WarningMLB96 min
Oct 27, 5:19 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange26 min
Oct 27, 5:27 PM EDTSpecial Weather StatementMLBOrange33 min
Oct 27, 5:32 PM EDTSpecial Marine WarningMLB88 min
Oct 27, 5:36 PM EDTSpecial Weather StatementMLBBrevard39 min
Oct 27, 5:40 PM EDTAreal Flood AdvisoryMLBLake, Orange, Osceola95 min
Oct 27, 5:56 PM EDTFlash Flood WarningMLBLake, Orange61 min
Oct 27, 6:15 PM EDTSpecial Weather StatementMLBSeminole45 min
Oct 27, 6:18 PM EDTSpecial Weather StatementMLBOsceola27 min
Oct 27, 6:27 PM EDTAreal Flood AdvisoryMLBOrange80 min
Oct 27, 6:37 PM EDTSpecial Marine WarningMLB54 min
Oct 27, 7:10 PM EDTSpecial Marine WarningMLB35 min
Oct 27, 7:47 PM EDTSpecial Marine WarningMLB107 min
Oct 27, 7:51 PM EDTSpecial Marine WarningMLB39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.